Jump to content

Midodrine Question


Recommended Posts

So, I just started a trial of Midodrine yesterday, and I'm trying to understand how it works. I've noticed recently that the veins on my hands/arms are very pronounced. As a vasoconstrictor, should I see any visual changes in these areas on Midodrine? I definitely feel the head tingling (and elsewhere, for that matter), but I don't notice any visible constriction of veins on my hands/arms...

Link to comment
Share on other sites

Hi Redoctor,

I take Midodrine 5mg 3xday along with Mestinon 60mg 3xday. I take the Midodrine in-between the Mestinon. I spread the Midodrine dosage out 7am-12pm-5pm and adjust the times depending on what I am doing for the day. I feel it peeking with itchy head, goose bumps, skin crawling & urinary frequency about 2-21/2 hours into the dose. The benefits of walking and being able to do things out way the side effects. I have seen no change-constriction in my veins. Prior to taking Midodrine & Mestinon, I was bed, couch & chair bound. Early mornings I am weak upon rising with a low blood pressure before I take the Midodrine, Mid mornings & afternoons are my best times on the medications. By the end of day-after 7pm, I am ready to rest. I pretty much hit the couch by 8pm. Like I said, I adjust the Medications if I plan to be out later in the evening.

Hope this helps :)

Link to comment
Share on other sites

Thanks for the feedback...I tried 2.5mg the first day (afternoon), and 2.5mg morning/noon/afternoon yesterday. I'm not sure it helped much...as my standing HR was still in the 90's. Maybe I need to bump up the dose a bit...to 5mg?

I stopped Florinef for a couple of days per my Cardio's recommendation. I restarted it yesterday afternoon...after feeling very fatigued and getting high standing HR's.

Link to comment
Share on other sites

Hi Redoctor,

I was not able to tolerate the Florinef that is why I was put on Midodrine & Mestinon. I have seen alot of folks here on just Florinef or Florinef & Midodrine or just Midodrine &/or nothing. It seems we all tolerate the medications differently :P

I did not see much change with my heart rate from being on the Midodrine and Mestinon. It runs anywhere from 80s-100s. The medications are definitely helping to keep my blood pressure up during the day. Upon rising in the morning and standing for 3 minutes, my blood pressure is around 60/40. Once on the medications, it goes up to around 90s/70s. I find when I take sitting or lying, it is around 120s/80s. I try to take my blood pressure same time in the morning with the same arm without my medications and during day I pick around 11am to take it again using the same arm.

I am a nurse for 30+years and taking your blood pressure and heart rate to get consistent & accurate readings/findings should be done using the same arm/wrist and same time of day each day. Changes in these can occur from medications, activity, eating, drinking, using different arms, taking it at different times, etc...

You just may have to do some medication adjustments-Good luck :)

Link to comment
Share on other sites

I am in my third week of Midodrine and continue to have an increased heart rate. My doctor did not believe this is anything to be alarmed about. The midodrine is raising my bp enough to keep my functioning.

It should be noted, though, that my doctor's original instructions were to increase as needed. She warned me from the get go that I may need to take it up to six times in a day and that would be perfectly all right. She gave me a prescription for half tablets twice a day with the understanding that I will know when I need it for the first two weeks. By the end of the first two weeks, I was taking full tablets 5x a day just to keep my bp up.

Talk to your doctor. While bradychardia is a side effect of the midodrine, my doctor did not express a concern that mine was still high but in the 100 range. Most likely because it was better than my standard 140-160 bpm :-)

Link to comment
Share on other sites

It has gotten better. My body has just become more tolerant. I won't lie and say the first day was a walk in the park. My doc told me we were going to start it but we couldn't until the next week when she had office hours again as they wanted to monitor my response. She started me on a 2.5 mg dose (in her office) and it took me 2 minutes of standing before the rapid bp drop to start.

Yes, I am still insanely cold a lot and have the funny tingles in my scalp and goosebumps. I drink a ton more water than I was before. However, the reality is that in the last weeks on it I have been able to resume a semi-normal life that had come to a crashing halt one day. I am working more, going out with friends again and seeing my family. I will take the crazy goosebumps and insane thirst if it means I am not locked in my house all the time :D

Sometimes, the good of the meds outweigh the side effects. It just takes the body a little time to adjust to it.

Link to comment
Share on other sites

I hadn't been able to take midodrine because it worsened my Raynaud's issues (hands and feet would get dusky and cold). But since starting Paxil, I've been able to take midodrine without any Raynaud's issues...yay! :D Unfortunately the paxil also seems to really be dropping my BP and raising my heartrate so we're still working on getting that dose just right for me.

I always start something at a low dose, and because midodrine can really affect our BPs and pulse I make sure I have a BP cuff at home to check my numbers. However, mostly I dose myself based on my fatigue levels. Sometimes my numbers really reflect how I feel and sometimes they are more normal but I still feel like I'm walking through molasses. If my BP is normal, I'll take a 5mg and it almost always helps. My BP has never gone too high on midodrine.

I currently take 7.5mg before getting up in the morning and 5mg every 3 hours from then on. I do get the head fullness, tingling, goosebumps, and wired feeling but it's getting better. I've been working up to this dose over 2 weeks. As far as being more alert and able to be upright, midodrine is a miracle drug for me!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...